MAUDE Adverse Event Report: STERILMED, INC. EP CATHETER WEBSTER CS UNI-DIRECTIONAL DECAPOLAR WITH AUTO ID CS-F CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. EP CATHETER WEBSTER CS UNI-DIRECTIONAL DECAPOLAR WITH AUTO ID CS-F CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Catalog Number RD135303
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a wpw (wolff-parkinson-white) ablation procedure using a reprocessed webster cs catheter.The patient experienced cardiac tamponade that required pericardiocentesis and prolonged hospitalization.While performing a wpw procedure at the end of the case, it was noticed that the patient's blood pressure was low.The physician discovered and confirmed a pericardial effusion using intracardiac echocardiogram and the ultrasound catheter.The cardiovascular surgeon was called in and the medical intervention provided was a pericardiocentesis and they removed 500 cc's of fluid.The patient was stable.The physician believed that the placement of the reprocessed cs catheter was incorrect and could have caused the effusion.The physician had changed the placement of the catheter after their last ablation burn for a better signal and could have caused the perforation from the placement.Patient was admitted to the intensive care unit overnight.Transseptal puncture was performed.Ablation was performed prior to noting the pericardial effusion.The event occurred post transseptal, post last ablation of left pathway wpw.No cardiovascular surgery was performed.No cardiac perforation was confirmed.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a wpw (wolff-parkinson-white) ablation procedure using a reprocessed webster cs catheter.The patient experienced cardiac tamponade that required pericardiocentesis and prolonged hospitalization.The product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.The lot number was reported as unavailable.As a result, the manufacturing record evaluation review cannot be conducted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4) concomitant products were omitted from the initial report in error.Section d10 was updated.

Brand Name
EP CATHETER WEBSTER CS UNI-DIRECTIONAL DECAPOLAR WITH AUTO ID CS-F CURVE
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18059557
Report Number2134070-2023-00025
Device Sequence Number7729817
Product Code NLH
UDI-Device Identifier10888551039499
UDI-Public10888551039499
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRD135303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/13/2023
11/30/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/13/2023
12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMAGING CATHETER; OPTRELL CATHETER; SMARTTOUCH SF CATHETER
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age37 YR
Patient SexMale
Patient Weight78 KG